MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE

MEDICAL COMPONENTS, INC. 4F SINGLE CT MIDLINE
Model Number MLCT4S20
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/02/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During midline insertion on right brachial vein, guidewire well positioned with ultrasound, after peel-away insertion, guidewire removal was limited by obstacles.All peel-away plus guidewire was removed and the tip of guidewire was coiled.After small bleeding stop, new set was used and placed correctly.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs were provided.A record review request was sent to the device contract manufacturer.The inspection method performed was a device history record (dhr) review.The review revealed the following: - no internal nonconformance reports were found on the batch reported.- personnel was properly trained.- the reviews of the dhr demonstrate compliance and conformance to applicable procedures and specifications.- pull test results were verified and it was confirmed the batch meet the tensile specifications.- there is no evidence to confirm that this event is caused by manufacturing deviations.- therefore, it is considered a non-manufacturer-related issue.- the root cause is indeterminable.A possible cause of the knotted tip could be a back-and-forth motion during insertion.This can cause the wire to fold back on itself and result in a knotted tip.This may also cause the wire to be difficult to remove, resulting in applying more forces than the device is designed to withstand in order to remove it.

Brand Name
4F SINGLE CT MIDLINE
Common Device Name
CT MIDLINE
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key13792174
Report Number2518902-2022-00021
Device Sequence Number3906776
Product Code PND
UDI-Device Identifier00884908113730
UDI-Public884908113730
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/24/2024
Device Model NumberMLCT4S20
Device Catalogue NumberMLCT4S20
Device Lot NumberMPXA660 S2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2022
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date03/17/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexUnknown